New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2008
Total Posts : 91
   Posted 12/8/2008 1:02 PM (GMT -6)   
Has anyone ever experienced sore or tender gums while tapering prednisone? I floss everyday with no problems but this morning things were a little sensitive. They don't look red or anything.
31 year old female diagnosed with UC (entire colon) Feb 2008
(4) 400mg Asacol 3x a day
Remicade 10mg/kg every 8 weeks
Omega 3 supp, calcium supp, VSL 3
Prednisone 12mg (tapering 2mg every week)

Old Hat
Veteran Member

Date Joined Feb 2007
Total Posts : 5154
   Posted 12/8/2008 1:29 PM (GMT -6)   
Try rinsing your mouth with warm salt water after flossing. My dentist told me that steroids are bad for the connective tissue that anchors teeth to gums, in addition to being bad for bones throughout the body. / Old Hat (nearly 30 yrs with left-sided UC; currently on 3 generic Colazal daily for maintenance of remission + occasional generic Rowasa)

Elite Member

Date Joined Feb 2004
Total Posts : 20577
   Posted 12/8/2008 1:56 PM (GMT -6)   
During menstral cycles our gums can become sensitive, swelling, red, ect and I get that issue from time to time during my monthly cycle but never noticed specific gum issues related to prednisone whenever I was on it, but being pred, nothing would surprise me when it comes to that med.

My bum is broken....there's a big crack down the middle of it! LOL :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, March 20, 2018 4:03 AM (GMT -6)
There are a total of 2,941,662 posts in 322,789 threads.
View Active Threads

Who's Online
This forum has 161177 registered members. Please welcome our newest member, Voiceproblemsagain.
222 Guest(s), 7 Registered Member(s) are currently online.  Details
Chask, mudshark, getting by, Serfr, thedogma, nvjhjhxa06, Sober1